Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 116, NWS Shreveport, LA

June 14, 20014 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2001, 9:16 PM CDT for 4 counties in Texas. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 9:16 PM CDT (02:16 UTC)
Expired
Jun 14, 2001, 10:15 PM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Camp County, TX, Morris County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:30 PM CDTThunderstorm Wind 52 EDaingerfield, TXSeveral large tree limbs downed throughout the city.
Jun 14, 9:37 PM CDTThunderstorm Wind 54 EQuitman, TXSeveral large trees down.
Jun 14, 9:40 PM CDTThunderstorm Wind 57 MGilmer, TXNumerous trees down across Blanchard Latex Road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr
Jun 14, 9:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2887 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2887 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150218
SVRSHV
TXC063-343-459-499-150315-
/NEW.KSHV.SV.W.0173.150216-150315/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  UPSHUR COUNTY IN NORTHEAST TEXAS
  WOOD COUNTY IN NORTHEAST TEXAS

* UNTIL 1015 PM CDT

* AT 916 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR NAPLES
  ONTO JUST NORTHWEST OF PITTSBURG TO NEAR YANTIS TEXAS. MOVEMENT
  OF THIS LINE WAS TO THE SOUTHEAST NEAR 40 MPH. 

* THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
  DAMAGE WITH GUSTS TO NEAR 60 MPH. LARGE HAIL IS ALSO POSSIBLE
  WITH THIS LINE OF SEVERE THUNDERSTORMS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SE|VERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  UPSHUR COUNTY IN NORTHEAST TEXAS
  WOOD COUNTY IN NORTHEAST TEXAS
UNTIL 1015 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 9:00 PM CDT, 16 minutes earlier.

Area forecast discussion, Jun 14, 9:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT THU JUN 14 2001

WILL UPDATE THE ONGOING ZONES TO MAKE A FEW MINOR CHANGES. .TATE
WILL KEEP MENTION OF POSSIBLY SEVERE SINCE THERE HAVE BEEN
REPORTS OF WIND DAMAGE. WATCHES IN EFFECT FOR SOUTHEAST...MUCH OF THE
NORTHERN 2/3RDS OF NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND
NORTHWEST LOUISIANA UNTIL AFTER MIDNIGHT.

WINDS UP TO 60 MPH LIKELY OVER PARTS OF THE WATCH AREA.

06

PREVIOUS NUMBERS...
SHV 73/88/68/93 6510
MLU 75/89/69/93 4620
TXK 72/87/67/90 7400
TYR 72/87/67/92 6300
LFK 75/90/70/94 5510

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:13 PM CDTSevere Thunderstorm WarningSHVRed River62 min
Jun 14, 8:52 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus53 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningSHVBowie57 min
Jun 14, 9:44 PM CDTSevere Thunderstorm WarningSHVCass, Marion61 min
Jun 14, 10:15 PM CDTSevere Thunderstorm WarningSHVHarrison60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.